Alert archive / Indiana / River Flood Warnings in 2018
River Flood Warning 163, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 19, 2018, 11:34 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2018, 11:34 AM EDT (15:34 UTC)
- Expired
- Apr 20, 2018, 11:34 AM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 88 km from the middle of the area, began a volume at 15:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Wheeler Hollow (WHLI3).
- Action stage
- 14.5 ft
- Minor stage
- 18 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
559
WGUS43 KIND 191534
FLWIND
Flood Warning
National Weather Service Indianapolis IN
1134 AM EDT Thu Apr 19 2018
...The National Weather Service in Indianapolis has issued a Flood
Warning for a portion of the following river in southern Indiana...
Muscatatuck River...
.Lowland flooding has developed along the Muscatatuck river in
southern Indiana. The river has crested or is currently cresting.
Expect flooding to come to an end by Friday morning. Flood waters
will continue to impact some local and state roads, agricultural
land, river parks, and river cabins.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-200334-
/O.NEW.KIND.FL.W.0163.180419T1534Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.180418T2215Z.000000T0000Z.NO/
1134 AM EDT Thu Apr 19 2018
The National Weather Service in Indianapolis has issued a
* Flood Warning for
the Muscatatuck River at Wheeler Hollow.
* until further notice.
* At Wed 06:15 PM the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday morning.
* At 20.0 feet...High water is noticed along the river. Flood waters
in a few backyards. A few roads are flooded.
&&
LAT...LON 3874 8591 3873 8605 3876 8618 3880 8615
3878 8603 3878 8591
$$2 follow-up statements
689
WGUS83 KIND 191553
FLSIND
Flood Statement
National Weather Service Indianapolis IN
1153 AM EDT Thu Apr 19 2018
...A Flood Warning continues for portions of the following rivers in
western and southern Indiana...
Muscatatuck River...Wabash River...
.Lowland flooding continues along the Wabash and Muscatatuck River.
The Wabash River has crested at points upstream of Hutsonville and
will remain nearly steady along points downstream through the end of
the week. River levels are expected to fall below flood stage by
Sunday morning.
Flood waters will continue to impact some local and state roads,
agricultural land, river parks, and river cabins.
Precautionary/Preparedness Actions...
Motorists should never drive into flood water. Turn around and go
another way. Keep children away from flooded areas. Recreational and
agricultural interests should remain alert to changing river
conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC071-093-175-201553-
/O.CON.KIND.FL.W.0163.000000T0000Z-000000T0000Z/
/WHLI3.1.ER.000000T0000Z.180418T2215Z.000000T0000Z.NO/
1153 AM EDT Thu Apr 19 2018
The Flood Warning continues for
The Muscatatuck River at Wheeler Hollow.
* until further notice.
* At Wed 06:15 PM the stage was 19.2 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will continue to fall to below flood stage by
Friday morning.
* At 20.0 feet...High water is noticed along the river. Flood waters
in a few backyards. A few roads are flooded.
&&
LAT...LON 3874 8591 3873 8605 3876 8618 3880 8615
3878 8603 3878 8591
$$
INC121-165-167-201552-
/O.EXT.KIND.FL.W.0158.000000T0000Z-180420T1630Z/
/MTZI3.1.ER.180416T0135Z.180417T1400Z.180420T0430Z.NO/
1153 AM EDT Thu Apr 19 2018
The Flood Warning continues for
The Wabash River at Montezuma.
* until Friday afternoon.
* At Thu 10:45 AM the stage was 15.6 feet.
* Flood stage is 14.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late tonight.
* At 14.0 feet...Several hundred acres of bottomlands along the right
bank from the mouth of Sugar Creek to northern edge of Montezuma
begin to flood.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-201552-
/O.EXT.KIND.FL.W.0161.000000T0000Z-180421T0430Z/
/TERI3.1.ER.180416T1535Z.180418T1600Z.180420T1630Z.UU/
1153 AM EDT Thu Apr 19 2018
The Flood Warning continues for
The Wabash River at Terre Haute.
* until late Friday night.
* At Thu 10:30 AM the stage was 17.5 feet. This is 2.0 to 2.5 feet
higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Friday afternoon.
* At 17.5 feet...A few sloughs and a drainage have water in them in
the vicinity of SR 63 on the west side of the Wabash River.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
ILC033-101-INC083-153-201552-
/O.EXT.KIND.FL.W.0088.000000T0000Z-180422T1617Z/
/HUTI2.1.ER.000000T0000Z.180420T1200Z.180422T0417Z.NO/
1053 AM CDT Thu Apr 19 2018
The Flood Warning continues for
The Wabash River at Hutsonville Legacy Power Plant Site.
* until Sunday afternoon.
* There have been no observations in the last 24 hours.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...The river is forecast to crest at 18.1 feet Friday
morning and will fall below flood stage by Saturday evening.
* At 18.0 feet...Seep water occurs behind levees on Indiana side.
Hutson Creek begins to overflow from backwater. Old Darwin Road
and a few rural roads in eastern Clark and Crawford counties in
Illinois are impassable. Low agricultural land floods.
&&
LAT...LON 3930 8757 3923 8754 3912 8762 3914 8768
3922 8762 3932 8763
$$
ILC033-101-INC083-153-201552-
/O.EXT.KIND.FL.W.0089.000000T0000Z-180422T2015Z/
/RVTI3.1.ER.180328T0553Z.180408T0800Z.180422T0815Z.NO/
1153 AM EDT Thu Apr 19 2018
The Flood Warning continues for
The Wabash River at Riverton.
* until Sunday afternoon.
* At Thu 11:00 AM the stage was 16.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to near 17.0 feet by late tonight
then begin falling. The river will fall below flood stage late
Saturday night.
* At 18.0 feet...Extensive lowland flooding is in progress. High
water surrounds many river cabins. Access to most river cabins is
by boat only. Levees begin to protect farmland. Extensive
flooding of Leaverton Park occurs in Palestine, Illinois.
&&
LAT...LON 3913 8761 3899 8748 3886 8750 3885 8756
3898 8759 3913 8767
$$919
WGUS83 KIND 201052
FLSIND
Flood Statement
National Weather Service Indianapolis IN
652 AM EDT Fri Apr 20 2018
...The Flood Warning is no longer in effect for portions of the
following rivers in western and southern Indiana...
Muscatatuck River...Wabash River...
.The Wabash River along and north of Interstate 70 in western
Indiana and the Muscatatuck River in southern Indiana fell below
flood stage early this morning. The entire Wabash River will be
below flood stage by sunset on Sunday. The rivers will continue to
slowly recede through the weekend and beyond returning to near normal
levels by the Friday...April 27.
Precautionary/Preparedness Actions...
Be alert to flood debris on previously flooded roads. Keep children
away from flooded areas. Recreational and agricultural interests
should remain alert to changing river conditions.
For detailed flood information go to weather.gov/ind on the web and
click on rivers and lakes.
INC121-165-167-201122-
/O.CAN.KIND.FL.W.0158.000000T0000Z-180420T1630Z/
/MTZI3.1.ER.180416T0135Z.180417T1400Z.180420T0952Z.NO/
652 AM EDT Fri Apr 20 2018
The Flood Warning is cancelled for
The Wabash River at Montezuma.
* At Fri 05:59 AM the stage was 14.0 feet.
* Flood stage is 14.0 feet.
* Fell below flood stage at Fri 05:52 AM.
* Forecast...The river will continue to fall.
&&
LAT...LON 3997 8739 3986 8734 3977 8736 3977 8740
3985 8741 3997 8745
$$
ILC023-033-INC153-167-201122-
/O.CAN.KIND.FL.W.0161.000000T0000Z-180421T0430Z/
/TERI3.1.ER.180416T1535Z.180418T1600Z.180420T0652Z.UU/
652 AM EDT Fri Apr 20 2018
The Flood Warning is cancelled for
The Wabash River at Terre Haute.
* At Fri 06:30 AM the stage was 16.2 feet. This is 2.0 to 2.5 feet
higher than the observations from the old legacy gauge.
* Flood stage is 16.5 feet. This is 2.5 feet higher than flood stage
from the old legacy gauge.
* Fell below flood stage at Fri 02:52 AM.
* Forecast...The river will continue to fall.
&&
LAT...LON 3960 8736 3943 8740 3930 8757 3932 8763
3945 8747 3960 8741
$$
INC071-093-175-201122-
/O.CAN.KIND.FL.W.0163.000000T0000Z-180420T1052Z/
/WHLI3.1.ER.000000T0000Z.180418T2215Z.000000T0000Z.NO/
652 AM EDT Fri Apr 20 2018
The Flood Warning is cancelled for
The Muscatatuck River at Wheeler Hollow.
* At Fri 06:33 AM the stage was 18.0 feet.
* Flood stage is 18.0 feet.
&&
LAT...LON 3874 8591 3873 8605 3876 8618 3880 8615
3878 8603 3878 8591
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 19, 10:00 AM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Apr 19, 10:00 AM EDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1000 AM EDT Thu Apr 19 2018 .UPDATE... The NEAR TERM and AVIATION Sections have been updated below. && .SYNOPSIS... Issued at 128 AM EDT Thu Apr 19 2018 Low Pressure will exit Central Indiana this morning...taking some morning clouds with it. A Large high pressure system over the plains states is then expected to build across Indiana and the Ohio Valley the afternoon. This will bring dry weather with slowly warming temperatures through the weekend. The next best chance for rain will be be early next week as a low pressure system moves through the Tennessee River Valley. && .NEAR TERM /Rest of Today/... Issued at 1000 AM EDT Thu Apr 19 2018 Clearing skies expanding south this morning as high pressure builds into the region behind the departing surface trough. Still have seen a few sprinkles or flurries over far southern counties. 14Z temperatures ranged from the mid 30s to the lower 40s. Any lingering sprinkles and flurries should be out of the region shortly. The rest of the day will see a transition to mostly sunny skies as the surface trough quickly shifts away to the southeast and strong high pressure takes over. Model soundings and RH progs indicating increasing subsidence through the day which should translate to abundant sunshine this afternoon. Northwest winds gusting as high as 25mph will still keep a chill in the air but overall a nice afternoon on tap. Bumped up high temps a couple degrees in most areas. Should be able to get much of the region into the lower and middle 50s this afternoon. Zone and grid updates out. && .SHORT TERM /Tonight through Saturday Night/... Issued at 128 AM EDT Thu Apr 19 2018 Overall quiet weather will be expected this period. Low temperatures tonight will likely result in values below freezing...and a freeze warning will be needed in southern Central Indiana where the growing season has been declared active. The GFS and NAM suggest ridging in place aloft over the plains tonight...leading to NW lee side flow and subsidence across Indiana. This will result in a strong high pressure system building across the region. Forecast soundings and time height show a dry column...thus mostly clear skies with light to calm wind overnight will make for ideal radiational cooling conditions. With dew points in the lower 20s expected...temps below 32 appear pretty reasonable. Otherwise...the NAM and GFS suggest a slow progression of the upper ridge to west of Indiana through Saturday night. Mainly Indiana remains within the lee-side NW flow through Saturday...with the ridge axis arriving Saturday night. Forecast soundings respond with a very dry column through Saturday night. Thicknesses show a slow increase through Saturday also...indicating a slow moderation of the air mass and slightly warmer air arriving by Saturday as the surface flow becomes a bit more easterly as opposed to the Northerly flow expected tonight and Friday. Thus will trend toward partly cloudy days and mostly clear nights...trending lows at or below the forecast builder blends and sticking close to the blends on highs. && .LONG TERM /Sunday through Wednesday Night/... Issued at 341 AM EDT Thu Apr 19 2018 Confidence remains high early in the extended period as blended initialization continues to trend toward dry conditions from Sunday into Monday. The ridge of high pressure will be disrupted by a low pressure system to the south though on Monday. Latest model runs show the Euro coming into line with the more southeasterly route of the GFS. However, models are still not in great agreement completely in regard to tracking and timing of this system, so will continue with low to moderate confidence during this time frame of the forecast. Nonetheless, a few rain showers could skim the southern counties (mainly SE) from Monday into Tuesday. Further out, a closed upper low will track across the Upper Midwest and start impacting central Indiana late Tuesday. Rain chances will be best with this system through Wednesday. Meanwhile, temperatures through the period will be either at or slightly below normal at times. && .AVIATION /Discussion for the 191500Z TAF Issuance/... Issued at 1000 AM EDT Thu Apr 19 2018 Still have MVFR stratus over all but KLAF at 14Z but expecting the lower ceilings to scatter within the next couple hours as high pressure builds in. Gusty winds this afternoon will remain the primary issue for aviators before diminishing late day. 12Z discussion follows. MVFR conditions will persist through mid to late morning, then VFR conditions will return through the remainder of the TAF period. Meanwhile, winds will generally be northerly and a little strong at first with sustained speeds of 12 to 15 kts, gusting to 22 kts. They, too, will improve by weakening late today. && .IND WATCHES/WARNINGS/ADVISORIES... Freeze Warning from midnight tonight to 9 AM EDT Friday for INZ045>048-051>057-060>065-067>072. && SYNOPSIS...Puma NEAR TERM...Ryan SHORT TERM...Puma LONG TERM....TDUD AVIATION...TDUD/Ryan
Hazardous weather outlook, Apr 19, 9:50 AM EDT, 1 hour 44 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 950 AM EDT Thu Apr 19 2018 INZ021-028>031-035>044-049-201000- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 950 AM EDT Thu Apr 19 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Freezing temperatures. Frost. Hazards: Unprotected vegetation could be damaged or killed. Timing: Midnight tonight to 900 AM EDT Friday. Discussion: Skies will gradually clear through early afternoon as high pressure builds in. Tonight...temperatures will drop into the upper 20s and lower 30s. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Freezing temperatures are possible through Friday morning. Discussion: A low pressure system could bring rain showers to the area Tuesday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ045>048-051>057-060>065-067>072-201000- Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Indianapolis, Terre Haute, Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour 950 AM EDT Thu Apr 19 2018 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Freezing temperatures. Hazards: Unprotected vegetation could be damaged or killed. Timing: Midnight tonight to 900 AM EDT Friday. Discussion: High pressure will build in with mainly clear skies developing today. Temperatures will dip into the upper 20s and lower 30s tonight and Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Outlook: Freezing temperatures are possible through Friday morning. Discussion: A low pressure system could bring rain showers to the area at times from Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind Ryan
In the hours before
Special weather statement, Apr 19, 9:45 AM EDT, 1 hour 49 minutes before
Special Weather Statement National Weather Service Indianapolis IN 945 AM EDT Thu Apr 19 2018 INZ021-028>031-035>044-049-192100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery- Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke- Henry- Including the cities of Lafayette, Frankfort, Kokomo, Crawfordsville, Anderson, and Muncie 945 AM EDT Thu Apr 19 2018 ...SUBFREEZING TEMPERATURES EXPECTED TONIGHT AND EARLY FRIDAY... High pressure overspreading the area tonight will allow for another night with unseasonably chilly temperatures across northern portions of central Indiana tonight and early Friday morning. Low temperatures are expected to fall into the upper 20s and lower 30s tonight. As winds relax overnight...frost accrual is anticipated...especially in sheltered areas. While the growing season has not begun in earnest just yet over the northern portions of central Indiana...some planting of gardens and budding of fruit trees has taken place due to the recent warm spell. Take precautions to protect any sensitive vegetation overnight and early Friday. Ryan
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:41 AM EDT | Freeze Warning | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 17 more | 30 hr |
Nearby
River Flood Warnings in Indiana, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.